MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION UPSYLON; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR APICAL VAGINAL AND UTERINE PROLAP

BOSTON SCIENTIFIC CORPORATION UPSYLON; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR APICAL VAGINAL AND UTERINE PROLAP
Model Number M0068318200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Inflammation (1932); Pain (1994); Prolapse (2475); Unspecified Mental, Emotional or Behavioural Problem (4430); Unspecified Tissue Injury (4559); Urinary Incontinence (4572)
Date of Event 10/16/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was implanted with an upsylon device, and she claimed to have experienced anterior and posterior vaginal prolapse, mesh migration, and pain as a result of the implantation, which required her to undergo surgical revision/removal procedure.Furthermore, the patient claims to have suffered, or may sustain in the future, the following damages as a result of the implantation of the upsylon device: physical impairment, physical disfigurement, impairment of relationships and earning capacity, emotional distress, pain and suffering, out of pocket cost, and loss of consortium.
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event, as no event date was reported.Blocks d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: the following imdrf patient code capture the reportable event of: e2006 - erosion.E2330 - pain.The following imdrf impact code capture the reportable event of: f12 - patient had sought for a legal recourse for injuries related to the device.F1905 - revision.
 
Additional Manufacturer Narrative
Block b3: date of event was approximated to (b)(6) 2018, implant date, as no event date was reported.Block e1: this event was reported by the patient's legal representation.The implanting physician is: dr.(b)(6).Block h6: the following imdrf patient code capture the reportable event of: e2006 - erosion, e2330 - pain.The following imdrf impact code capture the reportable event of: f12 - patient had sought for a legal recourse for injuries related to the device.F1905 - revision.Block h11: blocks b3, d4, d6a, and h4 have been updated.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h11: blocks a2 (date of birth and age), a3a (sex), a3b (gender), b5 and b7, d4 (udi), h2, and h6 have been updated based on the additional information received on october 13, 2025.Block b3: date of event was approximated to (b)(6) 2018, implant date, as no event date was reported.Block e1: this event was reported by the patient's legal representation.The implanting physician is: dr.(b)(6).(b)(6) hospital; (b)(6).Block h6: the following imdrf patient code capture the reportable event of: e2006 - erosion, e2330 - pain.The following imdrf impact code capture the reportable event of: f12 - patient had sought for a legal recourse for injuries related to the device.F1905 - revision.
 
Event or Problem Description
It was reported that the patient was implanted with an upsylon device for the treatment of bladder prolapse and overactive bladder on (b)(6) 2018.Postoperatively, the plan was for the patient to be discharged the following morning after removal of the vaginal packing and catheter, with instructions to return to the clinic for follow-up in one month.Following the implant, she claimed to have experienced anterior and posterior vaginal prolapse, mesh migration, and pain as a result of the implantation, which required her to undergo surgical revision/removal procedure.Furthermore, the patient claims to have suffered, or may sustain in the future, the following damages as a result of the implantation of the upsylon device: physical impairment, physical disfigurement, impairment of relationships and earning capacity, emotional distress, pain and suffering, out of pocket cost, and loss of consortium.On (b)(6) 2024, the patient was diagnosed with mesh erosion and overactive bladder.She underwent vaginal approach excision/ revision of vaginal mesh or graft, therapeutic botox injected into the detrusor muscle of the bladder one time, cystoscopy, and rectocele repair.During the procedure, a granulomatous polyp measuring greater than 1 cm was identified on the mid-posterior vaginal wall, with palpable mesh located beneath it.The entire vaginal wall was inspected, revealing no additional polyps, exposed mesh, or suture material.The tissue cephalad to the polyp was grasped with a long allis clamp, and the polyp was excised using a scalpel.The specimen was sent to pathology for analysis.The underlying mesh was then exposed, and a 1-cm segment was excised, which resulted in a bulging rectocele.A digital rectal examination confirmed no defect into the rectum.The rectocele was repaired using interrupted vicryl sutures, and the vaginal epithelium was closed with 2-0 vicryl.The urethra was subsequently dilated to 19 french, and a 20-degree cystoscope was introduced.The cystoscope was then removed, the bladder was drained, and the patient was awakened from sedation and transferred to recovery in stable condition.

Brand Name
UPSYLON
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR APICAL VAGINAL AND UTERINE PROLAP
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
PROXY BIOMEDICAL LIMITED
coilleach spiddal
galway IN H91 C 2NF
EI   H91 C2NF
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20466730
Report Number2124215-2024-63430
Device Sequence Number17984210
Product Code OTO
UDI-Device Identifier08714729839217
UDI-Public(01)08714729839217(17)200531(10)C003461
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K122794
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model NumberM0068318200
Device Catalogue Number831-820
Device Lot NumberC003461
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2024
Supplement Date Received by Manufacturer12/17/2024
10/13/2025
04/17/2026
Initial Report FDA Received Date10/16/2024
Supplement Report FDA Received Date01/14/2025
11/11/2025
05/15/2026
Date Device Manufactured05/19/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age68 YR
Patient SexFemale